My doctor injected juvederm around, directly in my top lip, and inside the lip. Is this normal? It's lumpy & painful (Photo)

Had surgery 3 years ago on top lip for basil skin cancer, right side of lip was significantly left smaller ... Left side from nose to lip had scar .... Injections were done inside as well as outside my mouth ... Normal?

Doctor Answers 5

Lip Swelling After Fillers Such as Juvederm or Restylane -- Reverse With Hyaluronidase

If after 1-2 weeks you are still very swollen and lumpy, then reverse the filler and consider cannulas in the future.  If you have pain or any color change or crusts forming please see your physicin immediately to ensure you do not have a blood vessel that is clogged or a herpes infection. Best, Dr. Emer.


Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

My doctor injected juvederm around, directly in my top lip, and inside the lip. Is this normal? It's lumpy & painful

Hello Rbbjbb3,

The photo is limiting what can be seen but based on your symptoms of persistent pain, that is not normal.  This could be the beginning of a viral (herpes) out break.  I would recommend you follow up with you injector to get evaluated and determine if any treatment is needed.

I hope this helps and good luck.  

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Reaction to fillerr material

 Although the photos are less than ideal it would appear that you have an inflammatory reaction to the filler placed for reconstructive purposes.  It is even conceivable that you might have a flair up of herpes simplex virus.  You should return to your physician immediately.

Richard O. Gregory, MD
Orlando Plastic Surgeon
5.0 out of 5 stars 11 reviews

My doctor injected juvederm around, directly in my top lip, and inside the lip. Is this normal? It's lumpy & painful

Appears as swelling reaction. Best to start on steroid dose pack to help alleviate the swelling. Also icing could aide......

Juvederm and the Lips and Lumpy

Juvederm is a fabulous product for lip injections. The photo is not that clear but looks very swollen and lumpy. I would definitely return to your treating physician for evaluation of your lips.  Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.